If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

I need advice as I can't get through to my cardiologists? Worried?

Collapse

About the Author

Collapse

YoungAtHeart Find out more about YoungAtHeart
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • I need advice as I can't get through to my cardiologists? Worried?

    Hi all! Hope everyone is well!


    So I have concerns about my tablets, although I'm not sure that is the actual problem, I have tried persistently to contact my heart consultants/hospital left various messages but NO reply! I'm currently taking three strong doses of heart tablet; 1x betablocker 1x calcium channel blocker and one antiarrythmic medication. I take one strong dose three times a day of each. I'm 19 years old & have an ICD in situ.

    These tablets typically give minor dizzy spells and other symptoms but in the last few weeks my dizziness has been so intense I've actually weaned myself from the calcium channel blocker as I felt like fainting. My vision is also blurred when I move too fast and despite lowering my dosage the dizziness and zoned out feeling is constant, no amount of fresh air or water will help I feel very weak and never felt this way before, eventually in the late evening the symptoms pass (they are most intense during the day). I've been on these tablets for years, what should I do??
    Diagnosed with HCM @ 6 years old.
    Father & 2/5 sisters affected
    ICD Implant in 2011
    Evaluation for Transplant in process.

  • #2
    Re: I need advice as I can't get through to my cardiologists? Worried?

    If your current cardiologist doesn't help you look for another one. You shouldn't decrease medication by yourself. Yes it's possible your body changed and the symptoms are caused by too much medication. It could also be caused by too little medication, or maybe you need different medication from now on. Do yourself a favour and see an HCM specialist.

    EDIT:

    I guess what I'm saying is: Something changed you need at least a new echo and ECG to see what's going on.
    Last edited by DEChengst; 03-25-2015, 02:51 PM.
    Some people say I don't have a heart, but my doctor says I have too much?

    Comment


    • #3
      Re: I need advice as I can't get through to my cardiologists? Worried?

      Another suggestion is to visit the local hospital near your heart doctor. State the issues, and that its possible your condition has changed and you think its interacting with your medication. THEY will contact your doctor. Its not uncommon to need to switch up our meds, but you shouldn't do this on your own.
      I've been having real light headed bouts when I go from seated to standing & I know thats my beta blocker fault - I need to go slower.
      Marc
      Diagnosed @ 48
      Saw Dr. Michael Debakey @ age 5 - "He's fine, just a little noisy"
      Father to 3 boys 22, 25, 29 (all currently clear - pending genetics)
      AICD - Valentines Day '08, Spark Plug replaced 11/14
      After much research, I had a Myectomy @ Mayo for my 50th Birthday '08
      Quietly going insane . . .

      Comment


      • #4
        Re: I need advice as I can't get through to my cardiologists? Worried?

        I am not going to post what I would actually do in a situation like this because I expect it will disappear as some don't like confrontational approaches. So I will be kind and gentle, a doctor that doesn't return a patient's messages isn't doing his job properly. There are proper mechanisms do deal with and purse those that don't perform at te appropriate level. I would certainly take the steps to let the proper individuals ascertain if professional discipline is appropriate.

        Comment


        • #5
          Re: I need advice as I can't get through to my cardiologists? Worried?

          We can't say what's wrong, but going off your meds without consultation can cause problems even if the meds themselves were the problem.

          We also don't know what's going on with your current consultant, but unless there's some reason you can't see another, you certainly should consider doing so. It's possible you can get some suggestions as to what doctors have the necessary expertise by contacting the Cardiomyopathy Association, http://www.cardiomyopathy.org/index.html.

          Gordon
          Myectomy on Feb. 5, 2007.

          Comment


          • #6
            Re: I need advice as I can't get through to my cardiologists? Worried?

            I had similar experience after my myectomy. The hospital discharged me and cardiologist hadn't seen me yet and I was having trouble with symptoms. I was persistent with calling hospital until someone talked with me and I received help. Sometimes we are our best advocates. There are lots of great cardiologists out there as well. Don't give up!


            Sent from my iPhone using Tapatalk

            Comment


            • #7
              Re: I need advice as I can't get through to my cardiologists? Worried?

              Originally posted by YoungAtHeart View Post
              Hi all! Hope everyone is well!


              So I have concerns about my tablets, although I'm not sure that is the actual problem, I have tried persistently to contact my heart consultants/hospital left various messages but NO reply! I'm currently taking three strong doses of heart tablet; 1x betablocker 1x calcium channel blocker and one antiarrythmic medication. I take one strong dose three times a day of each. I'm 19 years old & have an ICD in situ.

              These tablets typically give minor dizzy spells and other symptoms but in the last few weeks my dizziness has been so intense I've actually weaned myself from the calcium channel blocker as I felt like fainting. My vision is also blurred when I move too fast and despite lowering my dosage the dizziness and zoned out feeling is constant, no amount of fresh air or water will help I feel very weak and never felt this way before, eventually in the late evening the symptoms pass (they are most intense during the day). I've been on these tablets for years, what should I do??

              This sounds pretty serious. Those blockers can save your life, I wouldn't go off of them. There must be some doctor you can talk to, it sounds like even a general practitioner would help at this point. It could be that whatever condition you have is getting worse. Walk into an emergency room if you have to!
              ICD implanted June 2010
              Septal/Apical Myectomy at Mayo, Nov 2012
              Catheter Ablation at Mayo, September 2013
              2015: can do most activities/sports again, and thankful to be alive

              Comment

              Working...
              X